I have many questions about T3 and timing and vitamins.
2 weeks ago I started taking compounding time-release T3. I’m taking 75mcg of T4 and 7.5mcg of T3 twice a day. The improvements have been feeling more awake (less tired), hands warm (little sweaty but not excessive), depression and skin is better. At first I was having some heart palpitations and sometimes bit of anxiety but they are settling.
First 2 weeks, I was taking it in the morning 7:30am and before lunch but doctor said that because it’s slow release it last 12hrs and I should take the 2nd dose 12 hrs later and said that could have been why I was having heart palps. This is my 2nd day taking my second dose before dinner. I have dinner at 6:30pm. If I took it after dinner how long do I have to wait? I am scared it will interfere with my sleep.
Does anyone else take time release T3 at night? Does it affect with sleep? Should I take a higher dose in morning and lower dose at night?
Since it’s slow releasing and last 12 hrs, do I need to take it twice a day?
Is normal T3 (cytomel) better?
I’m also concerned about the night dose because it messes up with the vitamins I have to take (I’m low in Zinc, vit D, low ferritin, low manganese). I used to take my vitamins at night, but now I can’t because of the second dose of T3. Can I take them at lunch without interfering with my meds?
Does Iron and calcium only interfere with T4 or also T3? I want to raise my ferritin.
When should I take zinc? I heard it interferes with Iron and calcium.
The T3 is in powder form. So at first I was naughty and would take some powder out for my second dose because I was feeling bit hyper (heat palt etc). Skipped 2nd dose the other day because of the hyper feelings, and then felt OK.
It's 10:45pm and my hands getting bit sweaty now (but it's also summer and it's hot, but then again before T3 my hands were always cold even in summer). I no longer have to use 5 blankets!! Feeling bit sleepy now. Hope to have good night sleep.
Overall I am feeling better on the T4/T3 combination I would recommend it. But as you know, everyone is different. I felt more awake after my first dose!
I have to start working on raising my ferritin levels and other deficiencies and hope that will help.
Since thyroid medications can be stimulating, taking it close to bedtime can definitely affect your sleep. ttmoni9, did you have any palpitations before you started the nighttime meds?
I agree – everyone is different, and you'll have to adjust the dosages and timing to suit how you feel. You should definitely run any changes by your doctor, but you could continue to skip the second dose for a few weeks and see how you feel. This would also address your vitamin issues.
Natural progesterone cream is a good thought. It helps you sleep better by promoting tongue muscle tone.
ttmoni9, do you like to sleep on your side or stomach?
It's only been my 2nd day of taking my slow release T3 before dinner and haven't had problems sleeping yet (gone to bed around 10:30pm). I did get some heart palpitations in the morning but not as bad or as long as before when I was taking second dose at lunch time. But I did feel a bit of anxiety last night before going to bed and took some valerian tablet and that helped.
I'm trying the second dose at night thing until my next appointment. I have another doctor appointment in 1.5 weeks and he said he will adjust if I needed to.
If I skip the night dose or lower it (maybe 5mcg), should I increase the T4 to 100mcg or still take 75mcg? Or should I try normal T3 that last less hours so that I can take it in the afternoon?
I forgot to mention that when I first started taking the T3, my ankles hurt and my joints cracked..but that now is a lot less and my ankles don't hurt anymore. Is this a vitamin thing? I use to have lots of problems with my joints before my Thyroidectomy ( and was hyper).
I also get lightheaded (everything goes dark) when I get out of bed. This was even before the T3. Is it because of my low ferritin?
Stella, Yes. I take it twice a day. and I don't know why I am still taking T4. I guess to give me some extra t3? and maybe not to shock my body too much with straight T3? I don't know really. I know people that just take T3 and feel OK. The doctor actually asked me if I wanted to try just T3 or combination. I picked combination because i felt it was a safer option.
Progesterone helps you sleep? But what if I get too much progesterone? Will this help my oestrogen dominance? (getting tested again just before period to double check).
another thing I noticed since the T3 is that I get really thirsty!!!
Overall though, I'm happier with the combination than just T4.
I'm also hoping the T3 will help with my muscle weakness and pain. It seems to be less painfull now, but weakness still there. I've had it for years though. So I suspect it doesn't have much to do with thyroid hormones and more with something else....still trying to figure it out.
Hi! Sorry I didn't get on sooner! I spent the day in ultrasound and the doctors office. :(
Okay...first the rule of thumb with vitamins and meds is take 2 hrs apart. I usually take my supplements around 11:00 and dinnertime. Take meds first thing in am and at bedtime.
Your dr may very well have to adjust how much T3 you are taking after blood tests confirm....wait and see approach. You may need more during the day though than at night. You should stop getting over stimulated after a couple weeks on meds once your body gets use to the added T3. If not definately let your doctor know. As Dr Park said, everyone is different and should be treated as such. Don't you yourself try to self medicate and figure out dosages. There is a specific ratio that is followed for dosaging T4 meds with T3 meds. Glad to hear your dr works with compounding pharmacy.
Your Ferritin shows your actual Iron storage, so if your ferritin levels are low you need to get to work on building these levels up asap....yes low ferritin and iron can cause dizziness.
Thanks Dr Park for answering! That is wonderful that you are stopping by.
Past 2 days I've had bad stomach pain after taking my meds.At first i thought it could be the iron tablet I took but that was Saturday. I didn't take the night dose yesterday, This morning again, stomach pain 1 hour after taking meds and then had to make trip to the toilet (twice).
:-( don't know what's going on. Not taking night dose again. Will ring doctor tomorrow.
Not fair! it's public holiday here and should be out!
I take 100% of my T3 (fast-acting) at bedtime with Isocort. It is WONDERFUL. I sleep through the night in blissful sleep. And the next day, I only take my regular Isocort (adrenal support) through the day.
Before I learned that nighttime dosing is okay, and I took it in split doses during the day, I was debilitated, weak, and virtually bedridden with profuse sweating. Then, I had to cover with HC or Isocort, which created a nasty cycle.
I felt like my life was over. When I changed to nighttime single dosing, I woke up early and alert, and was able to start exercising, as Dr. Lowe says, to tolerance. I'm walking 45 minutes every morning, cheery personality back, and feel like I have a future.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.